MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII SPC REAMTHRU CR TR SZ 7 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII SPC REAMTHRU CR TR SZ 7 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71433357
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka, the bolt of the gii spc p/s hous collet s 3-8 ((b)(4)) got cross threaded in the gii spc reamthru cr tr sz 7 rt ((b)(4)) and came apart.The surgeon could not get the collett off of the trial.No surgical delay was reported and the procedure was finished with smith and nephew back-up devices.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was returned for evaluation.A visual inspection was performed and confirmed the reamthru cr tr sz 7 rt has damaged threads on the device.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII SPC REAMTHRU CR TR SZ 7 RT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11842196
Report Number1020279-2021-04381
Device Sequence Number3937843
Product Code HRY
UDI-Device Identifier00885556031582
UDI-Public00885556031582
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71433357
Device Catalogue Number71433357
Device Lot Number19HSA0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1